Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 55, NWS Wilmington, OH

June 14, 2005Clermont County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2005, 2:29 PM EDT for Clermont County, Ohio. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2005, 2:29 PM EDT (18:29 UTC)
Expired
Jun 14, 2005, 3:11 PM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Clermont County, OH

The radar

The Cincinnati radar (KILN), 43 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 2:38 PM EDTHAIL 0.754 W Bethel, OHREPORT FROM NICHOLSVILLE.
Jun 14, 2:45 PM EDTTSTM WND DMGBatavia, OHSEVERAL TREES DOWN COUNTYWIDE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 11:10 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1095 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 141829
SVRILN
OHC025-141915-
/O.NEW.KILN.SV.W.0055.050614T1829Z-050614T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
229 PM EDT TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLERMONT COUNTY IN OHIO

* UNTIL 315 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR OWENSVILLE...MOVING EAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
  CLERMONT COUNTY...INCLUDING EDENTON.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3924 8424 3892 8425 3900 8403 3928 8400

$$
 TIPTON
1 follow-up statement
000 
WWUS51 KILN 141911
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT TUE JUN 14 2005

OHC025-141919-
/O.CAN.KILN.SV.W.0055.000000T0000Z-050614T1915Z/
CLERMONT OH-
309 PM EDT TUE JUN 14 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLERMONT COUNTY HAS
BEEN CANCELLED...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. TREE DAMAGE WAS 
REPORTED IN EASTGATE...WITH PENNY SIZE HAIL IN NICHOLSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR INDIANA AND KENTUCKY AND OHIO.

LAT...LON 3924 8424 3892 8425 3900 8403 3928 8400

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:47 AM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 14, 10:47 AM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
1047 AM EDT TUE JUN 14 2005

.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
QUICK UPDATE TO BUMP UP TEMPS A CATEGORY AND ADJUST POPS.  12Z
KILN SOUNDING GIVES A HIGH OF 92.3 WITH FULL SUN. KCMH WAS UP TO
81 AT 10 AM.  AREAS ACROSS EASTERN CWA THAT WILL RECEIVE MORE SUN
WILL RISE TO NEAR 90. CONVECTION HAS ALREADY POPPED ACROSS CENTRAL
INDIANA. ANTICIPATE A WW BY LATE MORNING.

&&

.PREVIOUS DISCUSSION...
(ISSUED 622 AM EDT TUE JUN 14 2005)

AVIATION (12Z-12Z)...
UPPER LEVEL LOW OVER UPPER MS VALLEY TO TRACK INTO THE GRTLKS AND
OPEN UP THE NEXT 24 HOURS. WAA CONVECTION WHICH DEVELOPED IN
IN SWRLY FLO AHD OF THIS UPPER LOW PIVOTING THRU IN AND NW OH.
AS THIS CONVECTION MOVES AWAY FROM FROM ITS GENESIS REGION INTO MORE
STABLE AIR IT IS QUICKLY WEAKENING.

AFTER EARLY MORNING FOG/HAZE BURNS OFF EXPECT CU TO DEVELOP THROUGH
THE DAY TDA. SBCAPES OF 3000-4000 J/KG DEVELOP TDA IN THE UNSTBL AMS
AHD OF APPROACHING CDFNT. HAVE MENTIONED TEMPO TSTMS THIS AFTN AHD
OF THE CDFTN. EXPECT TSTMS TO DEVELOP INTO A LINE WITH UNIDIRECTIONAL
WIND PROFILE WITH WIND BEING MAIN SVR-WX THREAT. HAVE MENTIONED
GUSTS TO 45KTS IN TAFS WITH TSTMS THIS AFTN. DRY SLOT TO WORK IN
THIS EVENING IN THE WAKE OF THE COLD FRONT.

PREVIOUS DISCUSSION...

THE FOLLOWING WAS ORIGINALLY ISSUED AT 330 AM EDT TUE JUN 14 2005

SHORT TERM (TODAY THROUGH WEDNESDAY NIGHT)...
UPPER RIDGE WILL PERSIST OVER EASTERN CONUS FOR ONE MORE DAY UNTIL
THE MORE TYPICAL EASTERN TROUGH RETURNS ON WEDNESDAY. JET MAX
ROUNDING THE BASE OF THE TROUGH WILL PROVIDE UPPER SUPPORT FOR
POTENTIAL SEVERE WEATHER TODAY.

SURFACE CONDITIONS ADD TO THE SEVERE THREAT. COLD FRONT SWINGING
AROUND MINNESOTA SURFACE LOW WILL PROVIDE LOW LEVEL CONVERGENCE.
CAPE AHEAD OF THE FRONT IS PROGGED TO BE AROUND 3000 J/KG THIS
AFTERNOON. AS A RESULT OF THESE FACTORS, SPC HAS PLACED ILN CWA IN
SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS. WITH FAIRLY
UNIDIRECTIONAL FLOW AND FAVORABLE DELTA THETA-E, STRAIGHT LINE WINDS
LOOK TO BE THE MAIN THREAT.

COOLER WEATHER WILL FOLLOW THE FRONT WITH WEDNESDAY LIKELY TO BE OUR
FIRST BELOW AVERAGE DAY THIS MONTH. CONDITIONS WILL BE UNSTABLE
ENOUGH BEHIND THE FRONT TO KEEP LOW CHANCE POPS ON WEDNESDAY.

GENERALLY LOWERED TEMPS SLIGHTLY, CLOSER TO MAV.

THE FOLLOWING WAS ORIGINALLY ISSUED AT 340 PM EDT MON JUN 13 2005

LONG TERM (WEDNESDAY THROUGH MONDAY)...
AFT TUES EVNG FROPA...UPR LO TO SLOWLY TRAVERSE EAST ACRS GRT LKS
AND AFFECT FIRST PART OF EXTENDED.  LAST COUPLE GFS MODEL RUNS HAVE
TRENDED SLOWER WITH UPR LO...LEAVING IT WOBBLING AROUND IN GRT LKS
AND OH VLY THRU FRI.  NONE OF THE OTHER MODELS HAVE SHOWN THIS
TREND...PROGRESSING UPR LO INTO NEW ENGLAND BY FRI-SAT.  HAVE THUS
GONE WITH MORE PROGRESSIVE CONSENSUS SOLN...LIMITING PCPN CHANCES TO
WED AND THURS AS UPR TROF AND SVRL WEAK MID LVL VORTS SWINGS THRU
REGION.  GFS/NAM BOTH INDCG LITTLE TO NO INSTABILITY DURING THIS
PERIOD AND WILL NOT MENTION THUNDER.  APPEARS THERE COULD BE A GOOD
DEAL OF CLOUDS BOTH WED AND THURS THAT WOULD HELP TO LIMIT EFFECTS
OF DIURNAL HEATING AND POTENTIAL INSTABILITY.  AFTER THURS...SFC HI
WILL BUILD IN FOR REMAINDER OF EXTENDED.  TEMPS WILL BE SEASONABLE
THRU THE PERIOD...WITH HIGHS IN M70S ON WED/THURS RISING TO L80S BY
SUN/MON AS CNTRL PLAINS UPR RIDGE SLOWLY BUILDS EAST.  DRY NRLY FLO
THRU MUCH OF THE PERIOD WILL ENSURE LOWER HUMIDITY LEVELS THAN  THAT
EXPERIENCED OVER THE LAST 7 TO 10 DAYS.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SHORT TERM...
Hazardous weather outlook, Jun 14, 5:33 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
533 AM EDT TUE JUN 14 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-150932-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
533 AM EDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

DEEP LOW PRESSURE WILL TRACK FROM THE UPPER MISSISSIPPI VALLEY
ACROSS THE GREAT LAKES, WITH A STRONG COLD FRONT SWEEPING THROUGH
THE REGION THIS EVENING. DAYTIME HEATING, ALONG WITH A MOIST
LOW LEVEL AIRMASS WILL RESULT IN DESTABILIZATION AHEAD OF THE
FRONT. STRONG INSTABILITY IS EXPECTED TO DEVELOP BY EARLY AFTERNOON.

AS THE AIRMASS DESTABILIZES...STORMS ARE EXPECTED TO DEVELOP ACROSS
EASTERN INDIANA AND WESTERN OHIO AND ORGANIZE RAPIDLY INTO A LINE.
THESE STORMS WILL SWEEP QUICKLY EAST THROUGH THE REGION WITH THE BEST
TIME FOR SEVERE WEATHER BETWEEN 1 PM EDT AND 8 PM EDT.

A WIDESPREAD DAMAGING WIND EVENT IS LIKELY, ALONG WITH A THREAT FOR
HAIL AND PERHAPS A TORNADO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

In the hours before

Local storm report, Jun 14, 1:49 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
149 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     TSTM WND DMG     RISING SUN              38.95N 84.86W
06/14/2005                   OHIO               IN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN TOWN. PEA SIZE HAIL.

&&

JOHNF
Local storm report, Jun 14, 2:03 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
203 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     HAIL             FLORENCE                38.99N 84.64W
06/14/2005  0.75 INCH        BOONE              KY   TRAINED SPOTTER

0159 PM     HAIL             ERLANGER                39.01N 84.59W
06/14/2005  1.50 INCH        KENTON             KY   TRAINED SPOTTER

&&

JOHNF
Local storm report, Jun 14, 2:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             FLORENCE                38.99N 84.64W
06/14/2005  1.00 INCH        BOONE              KY   TRAINED SPOTTER

&&

JF
Local storm report, Jun 14, 2:27 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
227 PM EDT TUE JUN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             4 S VERSAILLES          39.01N 85.26W
06/14/2005  1.00 INCH        RIPLEY             IN   PUBLIC

            REPORT RECEIVED FROM COUNTY WARNING POINT. TREES AND
            WIRES DOWN ON CAVE HILL ROAD AND CR 1025 SOUTH.

&&

JF

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:51 PM EDTSevere Thunderstorm WarningILNMadison, Union29 min
Jun 14, 1:54 PM EDTSevere Thunderstorm WarningILNHamilton37 min
Jun 14, 2:16 PM EDTSevere Thunderstorm WarningILNRoss44 min
Jun 14, 2:20 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike40 min
Jun 14, 2:43 PM EDTSevere Thunderstorm WarningILNPike51 min
Jun 14, 2:50 PM EDTSevere Thunderstorm WarningILNBrown25 min
Jun 14, 2:58 PM EDTSevere Thunderstorm WarningILNAdams43 min
Jun 14, 3:04 PM EDTSevere Thunderstorm WarningILNHocking42 min
Jun 14, 4:03 PM EDTSevere Thunderstorm WarningILNAdams, Scioto45 min
Jun 14, 4:24 PM EDTSevere Thunderstorm WarningILNScioto36 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.